Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 119, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jul 11, 2009, 8:58 PM CDT for Texas County, Wright County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2009, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 11, 2009, 9:24 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 120158
TORSGF
MOC215-229-120245-
/O.NEW.KSGF.TO.W.0119.090712T0158Z-090712T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 PM CDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 945 PM CDT.
* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR MANES...OR 18 MILES NORTH OF MOUNTAIN GROVE...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE BENDAVIS...DAWSON...ELK CREEK...GRAFF...
HUGGINS...MANES AND MOUNTAIN GROVE.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY IN
EFFECT FOR EASTERN WRIGHT AND WESTERN TEXAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3740 9243 3748 9227 3748 9225 3718 9199
3706 9225 3707 9229
TIME...MOT...LOC 0158Z 329DEG 19KT 3738 9234
$$
BARJENBRUCH1 follow-up statement
000
WWUS53 KSGF 120224
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT SAT JUL 11 2009
MOC215-229-120233-
/O.CAN.KSGF.TO.W.0119.000000T0000Z-090712T0245Z/
WRIGHT MO-TEXAS MO-
924 PM CDT SAT JUL 11 2009
...THE TORNADO WARNING FOR SOUTHWESTERN TEXAS AND EASTERN WRIGHT
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE ROTATION
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE TORNADO WARNING
HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THIS DANGEROUS
STORM FOR WINDS UP TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS.
LAT...LON 3740 9243 3748 9227 3748 9225 3718 9199
3706 9225 3707 9229
TIME...MOT...LOC 0223Z 329DEG 19KT 3727 9226
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jul 11, 7:06 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 11, 7:06 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 706 PM CDT SAT JUL 11 2009 ...UPDATE TO AVIATION... .DISCUSSION... CURRENTLY...ANOTHER DECENT MIX OF CLOUDS AND SUN HAS BEEN OBSERVED ACROSS THE AREA. THE FOCUS FOR WIDELY SCATTERED SHRA/TSRA CONTINUES TO SHIFT INTO THE EASTERN OZARKS...AND THIS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. TEMPERATURES ONCE AGAIN VARY QUITE A BIT ACROSS THE AREA. WHERE BREAKS IN THE OVERCAST HAVE BEEN MORE PREVALENT TEMPS IN THE LOW/MID 90S HAVE BEEN COMMON. OTHERWISE...TEMPERATURES HAVE BEEN IN THE MID 80S TO AROUND 90 DEGREES SO FAR TODAY. TONIGHT THROUGH MONDAY NIGHT...THE CURRENT PATTERN WILL REMAIN LOCKED IN PLACE AND HAVE EMPLOYED A NEAR PERSISTENCE FORECAST. UPPER RIDGING WILL REMAIN STRONGEST JUST TO OUR WEST...WITH THE AREA ON THE NORTHEAST PERIPHERY OF THE HIGH. PRIMARY SHRA/TSRA CHANCES WILL CONTINUE TO BE ASSOCIATED WITH THE NIGHTLY RESURGENCE OF THE LOW LEVEL JET. THOUGH WILL NEED TO CLOSELY MONITOR ENERGY TOPPING THE RIDGE EARLY TOMORROW AS THIS MAY LEAD TO CHANCES FOR STRONG/SEVERE STORMS SUNDAY AFTERNOON. FOR TONIGHT...MODEL OUTPUT CONTINUES TO INDICATE THAT ISENTROPIC LIFT ON THE 310-315K LEVELS WILL ONCE AGAIN BECOME ACTIVE AS THE LOW LEVEL JET INCREASES BY LATE EVENING. BETTER COVERAGE...THOUGH STILL SCATTERED IN NATURE...WILL OCCUR OVERNIGHT WITH THE BETTER CHANCES ALONG AND EAST OF A LINE FROM NEVADA TO SPRINGFIELD TO BRANSON. LIKE THE PAST FEW DAYS...ACTIVITY WILL LINGER AND MOVE SOUTHEAST DURING THE MORNING HOURS ONCE AGAIN MAINLY AFFECTING THE EASTERN OZARKS. A DISTURBANCE SLIDING DOWN THE EASTERN PERIPHERY OF THE RIDGE WILL RESULT IN AN MCS THAT MAY AFFECT THE NORTHEASTERN HALF OF THE AREA SUNDAY AFTERNOON. THERE ARE STILL A LOT OF QUESTIONS WILL THIS FEATURE...BUT IT BEARS WATCHING. IF THIS SYSTEM CAN BUILD FAR ENOUGH SOUTH TO AFFECT THE AREA...THERE WILL BE A CONDITIONAL RISK FOR SEVERE STORMS. CONDITIONS ARE THE EXACT LOCATION/MOVEMENT OF THIS SYSTEM AND THE AMOUNT OF INSTABILITY WE CAN MUSTER IF RAIN/CLOUDS LINGER FROM ACTIVITY SUNDAY MORNING. TEMPERATURES WILL CONTINUE TO BE TRICKY AND DEPENDENT ON CLOUD/RAIN COVERAGE...THOUGH THE GENERAL THEME WILL CONTINUE TO BE WARMEST WEST...COOLEST EAST. CLOUDS HAVE TAKEN THE EDGE OFF TEMPERATURES TODAY OVER THE WESTERN CWA...BUT THIS AREA WILL REMAIN PRONE TO REACHING HEAT ADVISORY CRITERIA. WILL LET THE NIGHT SHIFT HAVE A LOOK AT RADAR/SATELLITE TRENDS AND MAKE A DECISION ON ANY ADVISORY FOR SUNDAY. MONDAY THROUGH SATURDAY...THE UPPER RIDGE WILL EDGE TO THE EAST AND OVER THE AREA MONDAY AND TUESDAY AHEAD OF A SHORTWAVE RIDING ACROSS THE U.S. CANADA BORDER. ULTIMATELY THIS DISTURBANCE WILL WIN OUT AND PUSH A COLD FRONT INTO THE REGION BY WEDNESDAY. THIS WILL EFFECTIVELY RESET THE UPPER PATTERN TO WHAT WE ARE OBSERVING NOW...WITH RIDGING TO OUR WEST...TROUGHING OVER THE EAST AND THE MIDWEST IN NORTHWEST FLOW ALOFT. THE ONLY DIFFERENCE IS THAT THE PATTERN LOOKS MORE AMPLIFIED LATE NEXT WEEK. OUR WARMEST DAYS WILL BE MONDAY AND TUESDAY...AND HEAT ADVISORIES MAY BE NEEDED FOR AT LEAST THE WESTERN PORTIONS OF THE OUTLOOK AREA. RAIN CHANCES LOOK LOWEST ON TUESDAY...WITH BETTER CHANCES ASSOCIATED WITH THE FRONTAL PASSAGE WEDNESDAY. THEREAFTER...TEMPS LOOK TO RETURN TO NEAR AVERAGE. PRECIP CHANCES ARE MURKY AT THIS POINT AND HIGHLY DEPENDENT ON THE EVENTUAL POSITION OF THE SFC/LOW LEVEL FRONT. HAVE REMAINED CONSERVATIVE FOR NOW WITH JUST SLIGHT CHANCES FOR RAIN...THOUGH HIGHER CHANCES MAY BE NEEDED AT SOME POINT LATE NEXT WEEK. GAGAN && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH AT LEAST SUNDAY MORNING...ALTHOUGH SCATTERED TO BROKEN MID CLOUDS WILL CONTINUE. WE WILL HAVE TO WATCH FOR A COMPLEX OF THUNDERSTORMS DROPPING SOUTHEAST OUT OF NORTHERN KANSAS AND MISSOURI LATE TONIGHT AND EARLY SUNDAY MORNING...BUT THINK THIS WILL MISS BOTH KJLN AND KSGF. SCATTERED THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE SUNDAY AFTERNOON AS A WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA. INCLUDED A CB GROUP FOR NOW AS TIMING AND PLACEMENT OF STORMS OUT THAT FAR REMAINS UNCERTAIN. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 11, 8:00 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT SAT JUL 11 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI UNTIL LATE THIS EVENING. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING AT DAYBREAK SUNDAY...ESPECIALLY IN AREAS ALONG AND EAST OF A LINE FROM NEVADA...TO SPRINGFIELD...TO BRANSON. THIS ACTIVITY WILL WEAKEN SUNDAY MORNING...BUT HAS THE POTENTIAL TO REINTENSIFY SUNDAY AFTERNOON. A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. PERIODIC THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT...THOUGH EXACT TIMING OF THESE THUNDERSTORMS REMAINS UNCERTAIN. HEAT INDEX VALUES AT OR ABOVE 100 DEGREES WILL BE POSSIBLE SUNDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED COVERAGE OF SEVERE THUNDERSTORM ACTIVITY... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 11, 7:01 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 701 PM CDT SAT JUL 11 2009 MOZ070-071-120030- PULASKI MO-PHELPS MO- 701 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 730 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF DEVILS ELBOW...OR 11 MILES EAST OF WAYNESVILLE...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BEULAH...DEVILS ELBOW...EDGAR SPRINGS... JEROME...NORTHEASTERN FORT LEONARD WOOD...ST. ROBERT AND WAYNESVILLE. INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 180 WILL ALSO BE IMPACTED BY THIS STORM. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN PHELPS COUNTY FOR A SEPARATE THUNDERSTORM. BARJENBRUCH
Local storm report, Jul 11, 7:21 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL LECOMA 37.78N 91.73W
07/11/2009 E1.25 INCH DENT MO EMERGENCY MNGR
QUARTER TO GOLF BALL SIZED HAIL. ALSO REPORTS OF TREE
BRANCHES DOWN IN LECOMA
&&
GCLAYCOMLocal storm report, Jul 11, 7:30 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 2 W BRINKTOWN 38.13N 92.11W
07/11/2009 MARIES MO LAW ENFORCEMENT
POWER LINES DOWN ON COUNTY ROAD 607 SOUTH OF HIGHWAY 42
&&
GCLAYCOMSpecial weather statement, Jul 11, 7:51 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT SAT JUL 11 2009 MOZ082-083-120115- TEXAS MO-DENT MO- 751 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN TEXAS AND SOUTHWESTERN DENT COUNTIES UNTIL 815 PM CDT... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LICKING...OR 18 MILES WEST OF SALEM...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE JADWIN...LICKING AND MONTAUK. PEOPLE IN NORTHEASTERN TEXAS AND SOUTHWESTERN DENT COUNTIES... INCLUDING LICKING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BARJENBRUCH
Local storm report, Jul 11, 8:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG YUKON 37.27N 91.85W
07/11/2009 TEXAS MO LAW ENFORCEMENT
LARGE TREE DOWN IN YUKON.
&&
GCLAYCOMLocal storm report, Jul 11, 8:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL EUNICE 37.24N 91.78W
07/11/2009 E1.75 INCH TEXAS MO AMATEUR RADIO
GOLF BALL AND LARGER SIZED HAIL BEING OBSERVED IN EUNICE
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 25 min |
| Jul 11, 8:23 PM CDT | Tornado Warning | SGF | Texas | 22 min |
| Jul 11, 8:40 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 35 min |
| Jul 11, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 39 min |
| Jul 11, 9:12 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 48 min |
| Jul 11, 9:26 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 34 min |
| Jul 11, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
| Jul 11, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 38 min |
| Jul 11, 10:52 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Jul 11, 11:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 75 min |
| Jul 11, 11:33 PM CDT | Tornado Warning | SGF | Howell | 27 min |
| Jul 12, 12:13 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 51 min |
| Jul 12, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 28 min |
| Jul 12, 1:44 AM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 12, 2:46 AM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
| Jul 12, 4:56 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark | 5 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.